Pill- bad period pain for first time with first pack?

(3 Posts)
LucheroTena Sat 03-Nov-18 16:52:36

Dd was started on the OCP due to menorrhagia with iron deficiency anaemia. Despite the bleeding her periods were not painful. She is on the 7 days off on her first pack and day 2 has developed terrible period pain, it made her throw up and feel faint. I eventually got it under control after a couple of hours with mefanamic acid, buscopan and a hot bath.

Is it usual to get pains with the pill? Is it likely related to this first month only?

OP’s posts: |
AttilaTheMeerkat Mon 05-Nov-18 10:29:19

How old is your DD?.

Has the root cause of the menorrhagia with iron deficiency anaemia been properly established by a gynaecologist?. I would certainly try and determine what the root cause of this is as well as treating the symptoms via the pill. Such problems too can be outside a GPs remit so she ought to be seeing a specialist. This is not something she should have to put up with.

I used to get awful pains when menstruating; turns out that was due to endometriosis (what you gave your DD is sometimes prescribed to women who turn out to have endometriosis). It can also cause heavy bleeding to arise.

If she does not already do this I would advise her to keep a daily pain and symptom diary as this could give the gynae clues.

LucheroTena Mon 05-Nov-18 19:46:54

Thanks Atilla she’s 13, had heavy and prolonged bleeding for months since periods started- but no pain until she had the withdrawal bleed the first month of the pill. The pill has controlled the bleeding. She’s had a gynaecologist referral, just waiting for an appointment. The pain has gone now, was severe for a few hours day 2 of bleeding, then wore off thankfully. She turned a bit green and sweaty and threw up.

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in